My question is: Could sublingual administration of levothyroxine in the form of NPThyroid by Acella Pharmaceuticals be effective in someone who is post-Roux-N-Y? Here is a brief history of my current situation. I had a gastric bypass on July31, 2009 and lost 110 lbs. Then had a total thyroidectomy on March 31, 2010 due to three huge nodules. After my thyroidectomy, the TSH level peaked and was quickly brought back down by increasing my generic levothyroxine dosage from 1 to 1.25. It remained under control until October 2012 when it went up to 10.260. My PCP upped the dosage to 1.37 and changed my prescription to Synthroid brand. When I had the level checked again in January 2013, the TSH HAD GONE UP to 10.810! I am now taking 2.00 Synthroid, but not feeling any better. I tire easily and have gained 19 lbs since the summer. The last 4 lbs since December.
This is a chart of my TSH results since the operation
Standard Range 0.450-4.500 uIU/mL
5/28/2010 10.260 H
10/23/201 10.260 H
1/28/2013 10.810 H
Don't know if the gatric bypass is an issue because the levothyroxine worked fine from May 2010 to October 2012. By the way, patient compliance is not an issue, as I take the medication religiously every morning on an empty stomach and wait 1 hour to have breakfast.
Please respond as soon as you can. I have an appointment with the endocrinologist on March 25, but feel I need to be informed about sublingual levothyroxine before I see him.
NP is dessicated porcine thyroid, not straight levothyroxine. I have not had consistent success w/ sublingual administration of any thyroid product. Would consider gel-cap of Tirosint (levothyroxine in a gel-cap) in case of fluctuating levels and increasing dose requirements with your history.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.